My daughter was born without a thyroid. It never decended to the proper place and withered. She has been on synthroid since 3 days old. It was caught right away. She is now 7, and on 75 mg. Marley is @ 4'3" at 7. I have noticed that she has gained some weight this past year but don't know if its effects of thyroid or just being a kid. I was wondering too, she says that she sometimes just feels like crying. Again I don't know if it's just being a kid or thyroid effects. Does anyone have the same situation? Thanks for the imput. ***@****
Maybe she should get her levels checked again because they can fluctuate, and she may need a higher dosage of Sythroid as she gets older. My doc told me that as I got older, I would probably need a higher dosage of sythroid. And he was right, I went from 50 to 75 to 88mcg. Usually people without enough thyroid hormone in their body will suffer from weight gain and depression. You should call her doctor.
When was the last time you had her levels checked? i know whenever my meds to low i start to gain weight like crazy...my appetite increases and I get all emotinal!! maybe thats all thats wrong! mentions those symptoms to her endocrinologist!
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.